Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Morristown, TN

April 30, 2016Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 30, 2016, 5:11 PM CDT for Marion County, Sequatchie County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 5:11 PM CDT (22:11 UTC)
Expired
Apr 30, 2016, 5:45 PM CDT
In force
34 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WUUS54 KMRX 302211
SVRMRX
TNC115-153-302245-
/O.NEW.KMRX.SV.W.0017.160430T2211Z-160430T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
511 PM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN MARION COUNTY IN EASTERN TENNESSEE...

* UNTIL 545 PM CDT

* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITWELL...OR
  11 MILES SOUTH OF DUNLAP...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DUNLAP...WHITWELL...POWELLS CROSSROADS...CARTWRIGHT AND LONE OAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3519 8552 3544 8535 3542 8532 3535 8523
      3532 8524 3524 8531 3513 8544
TIME...MOT...LOC 2211Z 219DEG 27KT 3521 8543 

HAIL...1.00IN
WIND...60MPH
 
$$

DGS
2 follow-up statements
704 
WWUS54 KMRX 302224
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
524 PM CDT SAT APR 30 2016

TNC115-302234-
/O.CAN.KMRX.SV.W.0017.000000T0000Z-160430T2245Z/
MARION TN-
524 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3518 8539 3519 8540 3520 8539 3522 8540
      3526 8544 3527 8547 3544 8535 3535 8523
      3532 8524 3524 8531 3517 8539
TIME...MOT...LOC 2224Z 221DEG 24KT 3527 8536 

$$

TNC153-302245-
/O.CON.KMRX.SV.W.0017.000000T0000Z-160430T2245Z/
SEQUATCHIE TN-
524 PM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN SEQUATCHIE COUNTY...

AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRMOUNT...OR 7
MILES SOUTH OF DUNLAP...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DUNLAP...CARTWRIGHT AND LONE OAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3518 8539 3519 8540 3520 8539 3522 8540
      3526 8544 3527 8547 3544 8535 3535 8523
      3532 8524 3524 8531 3517 8539
TIME...MOT...LOC 2224Z 221DEG 24KT 3527 8536 

HAIL...1.00IN
WIND...60MPH
 
$$

DGS
058 
WWUS54 KMRX 302238
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 PM CDT SAT APR 30 2016

TNC153-302248-
/O.EXP.KMRX.SV.W.0017.000000T0000Z-160430T2245Z/
SEQUATCHIE TN-
538 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUATCHIE COUNTY
WILL EXPIRE AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3518 8539 3519 8540 3520 8539 3522 8540
      3526 8544 3527 8547 3544 8535 3535 8523
      3532 8524 3524 8531 3517 8539
TIME...MOT...LOC 2236Z 219DEG 27KT 3527 8536 

$$

DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:51 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 1:51 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT SAT APR 30 2016

.SHORT TERM...TONIGHT AND SUNDAY...AFTERNOON SHOWERS AND
THUNDERSTORMS ARE MOVING THROUGH THE CENTRAL TN VALLEY CURRENTLY.
THE INTENSITIES HAVE NOT IMPROVED WITH THE AFTERNOON AND HAVE SHOWN
SIGNS OF WEAKENING OVER THE PAST HOUR. TEMPERATURES IN THE
FOOTHILLS ARE MUCH HIGHER THAN SURROUNDING AREAS DUE TO SOME
DOWNSLOPE WINDS THAT HELPED CLEAR SOME CLOUD COVER AND PROVIDED
MUCH MORE SUNSHINE. THICKER CLOUD COVER AND PRECIPITATION PROVIDED
COOLER TEMPERATURES. ADDITIONAL SCATTERED LIKE ACTIVITY WILL
PERSIST THROUGH THE REMAINDER OF THE AFTERNOON.

TONIGHT A SHORTWAVE WILL TRANSLATE OUT OF MS/AL INTO E TN. THIS
SHOULD PROVIDE ANOTHER ROUND OF SHOWERS WITH ISOLATED THUNDERSTORMS
SOMETIME BETWEEN 9PM ET AND MIDNIGHT. THERE COULD ALSO BE RE-
DEVELOPMENT BEHIND THIS INITIAL SYSTEM AS UPPER SOUTHWEST
FLOW/MOISTURE ADVECTION PERSISTS.

A MARGINAL RISK AREA FROM SPC STILL EXISTS FOR SUNDAY SO A FEW
STRONG THUNDERSTORMS WILL BE POSSIBLE. HOWEVER CLOUD COVER AGAIN
SUNDAY SHOULD LIMIT INSTABILITY OVER THE FORECAST AREA SO
CONFIDENCE IS LOW FOR STRONGER STORMS.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY... WILL SEE ANOTHER
CHANCE AT A ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY EVENING AHEAD
OF AN APPROACHING COLD FRONT. THINK SOME OF THE BETTER CHANCES FOR
STRONG TO SEVERE STORMS WILL BE CLOSER TO THE STATIONARY BOUNDARY
FURTHER TO OUR NORTH, BUT IN OUR AREA WE WILL SEE ENOUGH CAPE AND
SOME SHEAR TO HAVE A THREAT FOR STRONG TO SEVERE STORMS. AT THIS
TIME THE BIGGEST THREAT WILL LIKELY BE SEVERE SIZE HAIL IN SOME OF
THE STORMS, BUT STRONG STRAIGHTLINE WINDS CANNOT BE RULED OUT.
OVERNIGHT THE FRONT WILL SWEEP THROUGH FROM THE WEST AND LIKELY END
THE SEVERE THREAT FOR THE NIGHT.

WE ONLY TAKE A BRIEF BREAK IN RAIN CHANCES BEFORE OUR NEXT SYSTEM
BRINGS MORE SHOWER AND THUNDERSTORM CHANCES. A LOW MOVES OUT OF THE
SOUTHWEST AND BRINGS WITH IT A SURGE OF MOISTURE AS IT TRACKS ACROSS
THE AREA. HIGHEST CHANCES FOR PRECIPITATION WITH THIS SYSTEM WILL BE
WHEN THE LOW PASSES NEAR AREA SOMETIME MONDAY NIGHT INTO TUESDAY.

AT THIS POINT CONFIDENCE IN THE MODELS DROPS OFF DRAMATICALLY AS
THEY CONTINUE TO STRUGGLE WITH HANDLING THE MID TO LATE WEEK SYSTEMS
OVER OUR AREA. WHAT THEY DO AGREE ON IS THAT A DEEPENING LOW
PRESSURE SYSTEM WILL MOVE IN FROM THE CENTRAL PLAINS AND CONTINUE TO
STRENGTHEN OVER THE EAST COAST. HOWEVER, THE TIMING AND THE TRACK OF
THIS SYSTEM VARIES WILDLY DEPENDING ON WHICH LONG TERM MODEL YOU
LOOK AT. AT THIS TIME IT SEEMS AS THOUGH THERE WILL BE AT LEAST SOME
PERIODS OF INCREASED PRECIPITATION CHANCES AND OVERALL MUCH COOLER
TEMPERATURES IN THE LATER PART OF THE WEEK. UNFORTUNATELY
CONFIDENCE IN THE DETAILS OF THE FORECAST WILL HAVE TO WAIT TILL
MODEL AGREEMENT IS BETTER IN LATER RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             64  79  63  78 /  80  60  40  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  63  79  63  77 /  80  70  50  30
OAK RIDGE, TN                       63  79  63  77 /  80  60  40  30
TRI CITIES AIRPORT, TN              60  77  59  76 /  90  70  60  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

AC/ABM
Hazardous weather outlook, Apr 30, 2:35 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT SAT APR 30 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
335 PM EDT SAT APR 30 2016 /235 PM CDT SAT APR 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW STORMS MAY PRODUCE DAMAGING WINDS OR HAIL UP TO QUARTER SIZE.
OTHERWISE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EARLY
EVENING...

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON INTO
THE EVENING AHEAD OF A COLD FRONT. A FEW SEVERE STORMS WILL BE
POSSIBLE. LARGE HAIL UP TO QUARTER SIZE WILL BE THE PRIMARY THREAT
WITH THESE STORMS. DAMAGING WIND AND BRIEF HEAVY RAIN MAY ACCOMPANY
THESE STORMS TOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 30, 11:44 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1244 PM EDT SAT APR 30 2016

TNZ084-085-100-301715-
MEIGS TN-BRADLEY TN-MCMINN TN-
1244 PM EDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADLEY...SOUTHWESTERN
MCMINN AND SOUTH CENTRAL MEIGS COUNTIES UNTIL 115 PM EDT...

AT 1243 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLEVELAND...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...CHARLESTON...EAST CLEVELAND...WILDWOOD LAKE...SOUTH
CLEVELAND...CALHOUN...TASSO...BIG SPRING...HILLSVIEW...HOPEWELL...RICEVILLE
AND WATERVILLE.

LAT...LON 3517 8501 3519 8501 3522 8498 3524 8498
      3525 8496 3526 8497 3528 8494 3530 8496
      3549 8485 3536 8460 3508 8485
TIME...MOT...LOC 1643Z 210DEG 30KT 3525 8488

SR
Special weather statement, Apr 30, 3:36 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
436 PM EDT SAT APR 30 2016

TNZ099-100-302130-
BRADLEY TN-HAMILTON TN-
436 PM EDT SAT APR 30 2016

...SPECIAL WEATHER STATEMENT...

AT 436 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTH CLEVELAND...OR 11 MILES SOUTHWEST OF CLEVELAND...MOVING NORTHEAST
AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...EAST CLEVELAND...SOUTH CLEVELAND...COLLEGEDALE...TASSO...
OOLTEWAH...HOPEWELL AND MCDONALD.

LAT...LON 3505 8512 3532 8502 3530 8496 3529 8495
      3530 8494 3529 8493 3524 8474 3500 8502
TIME...MOT...LOC 2036Z 210DEG 14KT 3508 8504

DGS
Special weather statement, Apr 30, 4:05 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 PM EDT SAT APR 30 2016

TNZ083-084-099-302200-
RHEA TN-MEIGS TN-HAMILTON TN-
505 PM EDT SAT APR 30 2016

...SPECIAL WEATHER STATEMENT...

AT 504 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF SODDY-DAISY...OR 10 MILES NORTHWEST OF CLEVELAND...MOVING
NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...BIRCHWOOD AND BIG SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3527 8509 3555 8501 3547 8479 3543 8482
      3541 8482 3540 8483 3535 8486 3536 8488
      3533 8489 3529 8493 3530 8494 3528 8494
      3526 8497 3525 8496 3520 8500
TIME...MOT...LOC 2104Z 205DEG 20KT 3529 8500

DGS
Special weather statement, Apr 30, 4:22 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT SAT APR 30 2016

TNZ087-101-102-302200-
SOUTHEAST MONROE TN-WEST POLK TN-EAST POLK TN-
522 PM EDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 600 PM EDT...

AT 521 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF WILDWOOD LAKE...OR 14 MILES SOUTH OF BENTON...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUCKTOWN...TURTLETOWN...PARKSVILLE...RELIANCE...BIG FROG MOUNTAIN...
ARCHVILLE AND CONASAUGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3499 8478 3502 8476 3527 8454 3527 8452
      3528 8449 3524 8437 3527 8434 3523 8428
      3522 8429 3511 8431 3499 8447
TIME...MOT...LOC 2121Z 221DEG 23KT 3497 8467

DGS
Special weather statement, Apr 30, 4:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
533 PM EDT SAT APR 30 2016

TNZ083-084-302215-
RHEA TN-MEIGS TN-
533 PM EDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR RHEA AND CENTRAL MEIGS COUNTIES
UNTIL 615 PM EDT...

AT 532 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DECATUR...MOVING NORTH AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...DECATUR...SPRING CITY...PEAKLAND...OLD WASHINGTON...GRANDVIEW AND
EVENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3550 8501 3576 8492 3578 8490 3578 8488
      3583 8479 3581 8479 3579 8474 3576 8476
      3574 8470 3572 8470 3572 8468 3570 8467
      3571 8466 3544 8481
TIME...MOT...LOC 2132Z 200DEG 33KT 3554 8488

DGS
Special weather statement, Apr 30, 4:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM CDT SAT APR 30 2016

TNZ081-098-302245-
MARION TN-SEQUATCHIE TN-
459 PM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEQUATCHIE AND EASTERN
MARION COUNTIES UNTIL 545 PM CDT...

AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITWELL...OR 9 MILES NORTHEAST OF JASPER...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...SIGNAL MOUNTAIN...WHITWELL...FAIRMOUNT...POWELLS CROSSROADS...
MARTIN SPRINGS...CARTWRIGHT AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3513 8564 3545 8538 3534 8524 3530 8526
      3515 8538 3514 8539 3504 8550
TIME...MOT...LOC 2159Z 219DEG 29KT 3514 8550

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:44 AM CDTSpecial Weather StatementMRXBradley31 min
Apr 30, 3:36 PM CDTSpecial Weather StatementMRXBradley54 min
Apr 30, 4:05 PM CDTSpecial Weather StatementMRXMeigs55 min
Apr 30, 4:22 PM CDTSpecial Weather StatementMRXPolk38 min
Apr 30, 4:33 PM CDTSpecial Weather StatementMRXMeigs, Rhea42 min
Apr 30, 4:59 PM CDTSpecial Weather StatementMRXMarion, Sequatchie46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.